MAUDE Adverse Event Report: IN2BONES SAS QUANTUM®; QUANTUM® TOTAL ANKLE PROSTHESIS

IN2BONES SAS QUANTUM®; QUANTUM® TOTAL ANKLE PROSTHESIS
Catalog Number M50 ST151
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch history records of the product involved in this complaint was reviewed and no non-conformity which might explain the complaint was found.There is no identified link between the batch involved in this complaint and its manufacturing processes.As no device returned to in2bones, no specific analysis or tests could be performed on the involved part.The device was not returned, but pictures were provided : the defect reported is visually confirmed (a coating part of the implant is broken).No part of the coating seems to be missing, thus no broken fragement was left implanted.The design of the tibial implant and its coating are not questioned by the incident reported.As described by the complaint initiator: the tibial implant had been initially implanted but as its impaction was not deemed sufficient, the surgeon decided to remove it to complete the tibial cross preparation without the dedicated instruments.The partial damage of the coating, being in the exterior part of the implant and having been detected after its explantation, is most probably due to the manually removal of the implant performed intraoperatively.Note: this reportable event is part of a remedition resulting from a 483 letter.
 
Event or Problem Description
Medical device description: the quantum® total ankle prosthesis is a fixed-bearing semi-constraint ankle prothesis with 2 components existing in different sizes and models and composed of: - a tibial component composed of a metallic (ta6v) tibial tray implant fixed to a polymer (uhwmpe) insert, - a metallic (cocr) talar implant reproducing the talus dome anatomy.When all components are implanted, with the insert rigidly locked to the tibial tray, the polyethylene insert acts as a single bearing along the talar dome, enabling flexion/extension and rotation movement at the replaced ankle joint.Each component of the quantum® total ankle prosthesis exists in different sizes and models.Event description : surgical intervention to install a quantum total ankle prosthesis with patient specific cutting guides.Due to difficulties in having a complete impaction of the tibial implant (scopic control), the implant was removed manually (without using instrument) in order to be repositioned after additional preparation with the fixation cross preparation instruments.The implant was placed on the instrumentation table, and then it was noticed that part of the anteromedial coating of the implant (titanium spray) had separated from the implant.It was unthinkable to reposition this tibial implant with an area without coating for bone integration.It was used another implant as 2 sets of implants for all prosthetic sizes are available, which allowed to resolve the problem without consequences for the patient.The partial damage of the coating, being in the exterior part of the implant and having been detected after its explantation, is most probably due to the removal of the implant performed intraoperatively.No broken fragment was left implanted.Note: this reportable event is part of a remedition resulting from a 483 letter.

Brand Name
QUANTUM®
Common Device Name
QUANTUM® TOTAL ANKLE PROSTHESIS
Manufacturer (Section D)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR  69130
Manufacturer (Section G)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
Manufacturer Contact
martin geertsema
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
MDR Report Key23084903
Report Number3010470577-2023-03061
Device Sequence Number10502514
Product Code HSN
UDI-Device Identifier03701337601461
UDI-Public3701337601461
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberM50 ST151
Device Lot Number1906297
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale